Monday, March 02, 2009

Ring! Ring!

I've complained about my ringing in the ears several times here on the blog.

It has been constant for years and, at first, I attributed it to turning 40.

Then I read an online forum about the drug Paxil where several commenters posted that they experienced ringing in the ears as a side effect. Aha, I thought, that is the answer. Coupled with the fact that as my dosage of Paxil increased, so did the level of the ringing.

I've been off Paxil for a month and the ringing is as loud as ever, where I can hear it over the television. Those commenters said that it took months for the ringing to go away so there is hope.

In the meantime, the doctor has recommended that I go for a professional hearing test to determine if we might be dealing with something else. That way, if there is nerve damage, I can stop chasing my tail regarding side effects.

I'm trying to get an appointment next week. I'll keep you posted.

3 comments:

Mark said...

Sorry to hear about that Gavin. My hubby has a persistent ringing in his ears. It must be very annoying. I hope you are able to sort it out soon :-)

FrankandMary said...

Just a thought, but I'd ask for a head MRI as well, just to see what is going on inside. Just a check.
~Mary

Birdie said...

A knock on the noggin or sustained loud noise can produce tinnitus, and so can a lightning strike 30 feet from your window at 1 a.m. (Get the feeling I know what I'm talking about?) I hope yours is related to medication, because that means it can be treated. Percussive damage cannot, and you just have to learn to live with it. I've got two high-pitched sirens going off in my head 24/7. Hope yours goes away, sweetie.